MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC
Model Number MR17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Swelling (2091)
Date of Event 12/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 2.6f vascu-picc was returned for evaluation.Visual inspection confirmed a hole in the lumen approximately 1.5cm from the hub.The device was forwarded to medcomp engineering for further evaluation.Medcomp engineering reviewed the device including photographs under magnification.The photographs show the lumen stretched and burst as a result of pressure.A definitive root cause cannot be determined.
 
Event or Problem Description
Patient was found to have a saturated dressing at the picc site.The catheter was removed and noted upon flushing to have a fracture at the 1.5cm mark.

Brand Name
2.6F X 50CM DUAL LUMEN PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9636436
Report Number2518902-2020-00001
Device Sequence Number2913718
Product Code LJS
UDI-Device Identifier00884908085693
UDI-Public884908085693
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model NumberMR17012601
Device Catalogue NumberMR17012601
Device Lot NumberMNQQ030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2020
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 MO
Patient Weight9